MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS SYMFONY; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS SYMFONY; MULTIFOCAL IOLS
Model Number ZXR00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Disturbances (2140); No Code Available (3191)
Date of Event 04/11/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age/date of birth: unknown, not provided.If explanted, give date: not applicable as to date the lens remains implanted.(b)(4).All pertinent information available to the manufacturer has been submitted.
 
Event or Problem Description
It was reported that a female patient complained that she no longer sees colors the same since having cataract surgery on her left (os) eye.The patient stated that she now sees red as fuchsia and taupe as pink.She is an interior designer, so color is important to her and she still needs to have a cataract procedure on her right eye.She has an appointment on (b)(6) 2017.The doctor is thinking of just using a standard monofocal lens.It was reported that the patient had radial keratotomy done in her left eye on (b)(6) 2017 and is currently using an antiinflammatory and anti-biotic eye drops 3/day.The patient can see distance but is having trouble reading.The patient mentioned that she can see the red color but depending on the different surfaces or texture she sees a different color.For example, the house next to her is taupe but she sees it as pink in her left eye.However, colors are brighter than before.She also mentioned her peripheral vision seems cut off.When patient consulted with her doctor, her doctor mentioned to her that this may be due to the way the lens is sitting in the eye and the reflection.No further information has been provided.
 
Additional Manufacturer Narrative
Through a follow up with the surgeon's office additional information was received pertaining the patient.It was indicated that the patient's main complaint was that her vision was blurry.Her visual acuity at one (1) month post-op uncorrected was 20/80 and best corrected was 20/30+1.On (b)(6) 2017, her uncorrected visual acuity was 20/80.On (b)(6) 2017, she had lasik surgery to correct her vision.On (b)(6) 2017, her uncorrected vision was 20/30 and her best corrected was 20/25.It was also added that there is no indication that the implanted lens was decentered.Additionally, it was reported that on (b)(6) 2017, cataract surgery was performed on her right eye (od).Also noted, she has a steep cornea/short eye.The patient will have her one (1) week post-operative exam on (b)(6) 2017.Device evaluation: the product testing was not performed as the complaint device was not returned for analysis.The reported complaint cannot be confirmed.Manufacturing record review: manufacturing records were reviewed and the device was manufactured according to specification.A search on complaints revealed no similar complaints were received for this production order number to date.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.
 
Additional Manufacturer Narrative
Additional information received clarifies that the patient did not have radial keratotomy.She had a lasik procedure to correct her vision.It was indicated that she also has a steep cornea.It was mentioned to the patient that her natural lens currently blocks blue light and that the iol does not, which could potentially alter her color perception in the operated eye.The patient understands that this could happen.She did not have her right eye operated on yet.Outcomes attributed to adverse event: required intervention (eye drops).All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS SYMFONY
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6994011
Report Number9614546-2017-01048
Device Sequence Number19206479
Product Code POE
UDI-Device Identifier05050474591776
UDI-Public(01)05050474591776(17)210715
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Physician
Device Expiration Date07/15/2021
Device Model NumberZXR00
Device Catalogue NumberZXR00U0290
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/05/2017
Supplement Date Received by Manufacturer11/21/2017
12/13/2017
Initial Report FDA Received Date11/01/2017
Supplement Report FDA Received Date12/19/2017
01/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age60 YR